I was recently diagnosied with hep c~ I am not doing treatment,yet. They are having me wait three months to re~eval my liver from a yr ago~it was healthy~great,then.
My question is,I am having severe,severe,leg pain at night that it is to the point of waking me...it goes on throughout the day as well..but,not as badI walk daily but it does not seem to make it better,if anything it makes them ache more...also very tierd and nausea all the time...ideas?...Anyone else like me?
Sorry to hear you’re dealing with pain. Have the doctors checked you for RF antibodies to see if rheumatoid arthritis is an issue? Have you ever discussed other forms of arthritis with your doc? What has your doctor told you about this so far? Any old injuries or trauma to attribute this to?
I was diagnosed in 2003 with type 1b. I recall the most horrible leg pain and craping...joints were in severe pain. I could not get comfortable. I believe it was my body's own form of interferon..letting loose and attacking the virus. My body was able to fight hard enough to clear the virus on it's own...I tested negative VL six months after.
I was very heavy into drugs and could not appreciate clearing the virus. I was reinfected with 1a sometime later. and this time I was not as lucky as the first time..it became chronic. When I was reinfected with the new strain I never got any symptoms other than fatigue. Now that I am on tx witg triple therapy I am getting those leg cramps again. (I hope that means it is working!)
Your body could be attempting to fight the virus. (If your past the acute stage and have become chronic then you will have to go through tx to get rid of the virus.) How long have you had hcv? What genotype/VL are you?
Welcome to the forum!
If this is a new symtom you may want your doc to runs some labs. I had lots of joint pain over the years . I was dx with RA before I knew I had hep c. Now the docs think it is the hep c causing the joint pain. Who knows
Hi August. I nooticed form your profile that you are female, and 51 yrs. I am also female, and about to turn 50 yrs. I have known that I have had Hep C for 20 yrs now, but always felt healthy, until I started goinjg thru menopause. Apparently, estrogen protects us womens' livers form the virus, and once mine dropped, I did begin experiencing symptoms..not eg apin, but terrible leg cramping! Then, my ALT/AST (liver enzymes) shot WAY up, and my plateletes dropped. I also felt rly sick, with heat-stroke, on the hot days. Also, my feet began aching at the end of the day, and where the sock went around my ankles, there would be a big indentation, that stayed, after I took the socks off. These all ended up being indicators that I had gone from a healthy liver, to a stage 2 fibrosis liver, so I am now in treatment. I would start with the blood test, to see if your liver enzymes have elevated, and how your platelet count is. And in 3 months, have the biopsy again, as they can sometimes be a bit inaccurate, better safe then sorry, but hopefully it's from something else, good luck
So glad you asked this question. I have recently been having this leg pain as well. It happens at night when I lay down - sometimes during day. It's a weird pain with cramps. So I looked it up and it has all the signs of "Restless Leg Syndrome". Except that nowhere on that RLS it says is caused by HepC though I'm "guessing" hep c is what's causing it. Bill made a suggestion about testing for rheumatoid arthritis. When I go to dr. again I will report the RLS feeling. Not in treatment yet - hoping I can wait a little over a year for retirement.
Anyway, just wanted to thank you for the question (and eveyone's answer - always learn so much) and wish you good luck.
I am up this AM sitting here typing this with severe pain in both my legs. Worse today in my left than right. Although,it changes all the time...I have had back surgery and got to thinkin that I would start with my Neurologist and see what he thinks~I have JUST been diagnoised with Hc and am waitig 3 mo for another liver Bio~so,I might as well begin with him~and,in reality it makes more sense when I think about it~DUH!
I see a top nuerosurgeon in the world here in Seattle he is famous for his knowledge of the brain and spine~fasinating man~(they just had him on the news asking him about the "mind set" of the soldier that murdered all those peopleslaughtered~16 people) Randell Chesnut M.D.
Sorry~I got of the beaten path~
Thank You,again for all your help. I am so happy I found ths forum. I don't feel as isolated and 'hidden' anymore.
nygirl: Yesterday, I spent awhile reading on the leg cramps issue. You are absolutely right - they all pointed to as you say "a common side effect of liver damage". I never tried the tonic water with quinine - will certainly pick up some of it this weekend. It makes me realize as well that the hepc is doing it job - not happy about that. Thanks for recommendation.
Yes, augustvon - we are lucky to have this forum......
I have also read that estrogen is supposed to protect the liver in women however it did not protect me, or without it perhaps I would have been worse off, who knows?
For leg cramps I took calcium, magnesium, potassium and zinc to try to help and also increased my water.
Re: "The doctor actually advised that i drink a glass of tonic water every night (it contains quinine) and it did help. Make sure you are drinking half your body weight a day in ounes of water..... "
There is an issue of quinine water lowering platelets, but would assume one glass would not be a problem if it helps the leg cramps....just don't make it the water you are drinking throughout the day (i.e., "half your body weight a day in ounes of water").
My other concern is being so nausea all the time~I feel on the verge of throwing up all day and night~is this also something that goes along with early symptoms of Hep C? I have not started treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.